Headaches can result from taking certain medications such as those for anti-nausea. Our recommendations include:
- Drinking plenty of water to avoid dehydration
- Asking your care team which over-the-counter pain medicine is right for you
- Changing to a different anti-nausea medicine
Muscle and joint aches
Muscle aches can be caused by chemotherapy. They typically start the day after treatment and can last for 2 to 3 days. Paclitaxel is one of the chemotherapy drugs we give that can cause this. You can take anti-inflammatory drugs such as Motrin (ibuprofen) or Tylenol (acetaminophen) to help with the pain. Warm packs, warm baths, and massages are also good options. Not everyone will experience these symptoms, and for some they may be very mild.
More common neuropathy symptoms include numbness in your fingers or toes. If it extends to your hands, feet, ankles, or lower legs, call your care team right away to consider adjusting your chemotherapy dose.
If neuropathy interferes with daily activities such as writing, fastening buttons, or opening bottles, let us know. We can either reduce your chemotherapy dose or prescribe medications to treat the neuropathy, if the condition is painful.
Symptoms usually go away when treatment ends but can persist for months or, less commonly, for years.
Chemotherapy and anti-nausea medicines can both cause vision changes, a rare side effect. The condition is temporary, so you won’t need a new contact lens or glasses prescription. Symptoms include:
- Blurred vision
- Red, itchy, or dry eyes
- Watery eyes
Published June 2019
Stanford Health Care © 2019